MAUDE Adverse Event Report: NUVASIVE THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM; NUVASIVE POLYAXIAL SPINAL SCREWS

NUVASIVE THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM; NUVASIVE POLYAXIAL SPINAL SCREWS
Model Number 8806550A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product remains in-situ.Radiographs provided confirmed the alleged event.It is unknown if patient followed post-operative activity restrictions.The root cause of the screw fracture is unknown at this time.No revision procedure has been reported.Potential adverse events and complications.".As with any major surgical procedures, there are risks involved in orthopedic surgery." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." patient education: ".The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post-operative warnings ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2018, patient underwent a spinal procedure due to a fracture at the t12 level.The patient received instrumentation from t11-l1.On 2/15/2019, it was reported shank broke away from the tulip head.A revision procedure has not been performed at this time.No patient injury has been reported.

Brand Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Common Device Name
NUVASIVE POLYAXIAL SPINAL SCREWS
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key8396667
Report Number2031966-2019-00167
Device Sequence Number222981
Product Code NKB
UDI-Device Identifier00887517450661
UDI-Public887517450661
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8806550A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR